MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-3-4
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) male was undergoing a left leg run off procedure of the peroneal trunk when, upon initial insertion, an advance 14 lp low profile balloon catheter ruptured circumferentially.The rupture occurred during the first inflation at 10 atmospheres (atm).Another manufacturer's inflation device was used.Visipaque contrast to saline was used in a one to one ratio.The vessel was highly calcified but only slightly angulated.After the rupture, the advance 14 lp low profile balloon catheter was removed through a sheath.The procedure was successfully completed with another balloon of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the device was returned with biomatter present on the inside and outside of the device.This suggests the balloon was in fact used.It also initially suggests that part of the balloon lumen of the device had communicated with the patient¿s vasculature.This was confirmed with functional testing of the balloon as a pinhole balloon rupture was discovered near the proximal bond.No other notable damage was found on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿use a 1:1 mixture of contrast medium and saline.It states that a 0.014 wire guide is compatible with the catheter.¿ it goes on to stay to ¿not exceed the rated burst pressure.¿ the pressure used exceeds the nominal pressure but does not match or exceed the rated burst pressure.The diameter of the wire guide is not known and therefore cannot be spoken to.User error is not believed to be associated with the alleged failure of this device.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8126274
Report Number1820334-2018-03505
Device Sequence Number19262888
Product Code DQY
UDI-Device Identifier10827002503288
UDI-Public(01)10827002503288(17)211025(10)9261460
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Catalogue NumberPTAX4-14-170-3-4
Device Lot Number9261460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR ANSEL SHEATH, ABBOTT INDEFLATOR
Patient Age80 YR
Patient Weight104